|neuropathy...doctors in Houston w/ no answers; please help
Apr 5, 1999
Dr. Currier, Please give me your opinion. I have been positive since '84, t-cells 350, viral load, 43, taking 3tc, azt, crixivan for over 3 years. also, taking Bcomplex vitamins, l-carnitine. still getting numbness and coldness in the hands/wrists/feet. my doctors have started me on neurontin 100mg 3x/day. numbness still getting worse.
is there anything else i can do? i still work(and want to continue). i am getting desperate. help.
Response from Dr. Currier
My first question would be are you (they) sure your symptoms are due to neuropathy? You are not on the drugs that we usually associate with neuropathy, your T cells are high and you report numbness and coldness, but not pain or any burning symptoms. It is possible this is the correct diagnosis, but I would keep that issue in mind and maybe consider getting a second opinion from a Neurologist. Othe things to check for are thyroid disease, B 12 deficiency, and diabetes. A nerve conduction study may also help to confirm the diagnosis. If it is neuropathy ( which I am not able to know) neurontin has been used with some sucess- some physicinas are using higher doses to treat neuropathy ( example 300 mg three times a day)this is something you should discuss with your doctor. I hope you are able to get some relief.
Help for Neuropothy
- Pain In Penis After Anal Sex What Are The Chances Of HIV
- Rectal Bleeding After Vaginal Sex Without Condom Does It Mean I Have HIV
- Sinus Infection After Oral Sex Worried I Have HIV
- Sore On Penis After Sucking Penis Worried I Have HIV
- Red Bumps On The Vaginal Area With White Heads On Them
- What Does Hpv Cause?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.